MAUDE Adverse Event Report: BIOSENSE WEBSTER INC TX ECO CABLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC TX ECO CABLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D140102
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a tx eco cable and a fumes smell issue occurred.It was reported that the physician smelled fumes at the patient¿s bedside, and the following errors on the ngen generator: 182: electrode - impedance too high.170: electrode - thermocouple disconnected, briefly appeared.279: rf cable disconnected (caller confirmed this cable was connected).276: carto® - electrode pacing warning-currently pacing electrode 1,2.The caller was advised to reboot the entire carto 3 system and exchange the catheter cable and tx eco cable, ngen was also rebooted.The study was reloaded, errors were resolved and case was continued.The caller called back and requesting a replacement tx eco cable that was replaced.They believed this was causing the fumes smell.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The error messages which populated were assessed as non mdr reportable.The fumes smell issue was assessed as a mdr reportable malfunction under the tx eco cable.
 
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6) hospital.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 17-jun-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a tx eco cable.It was reported that the physician smelled fumes at the patient¿s bedside, and the following errors on the ngen generator: 182: electrode - impedance too high.170: electrode - thermocouple disconnected, briefly appeared.279: rf cable disconnected (caller confirmed this cable was connected).276: carto® - electrode pacing warning-currently pacing electrode 1,2.The caller was advised to reboot the entire carto 3 system and exchange the catheter cable and tx eco cable, ngen was also rebooted.The study was reloaded, errors were resolved and case was continued.The caller called back and requesting a replacement tx eco cable that was replaced.They believed this was causing the fumes smell.The device evaluation was completed on 23-aug-2024.The device was returned to biosense webster (bwi) for evaluation.Visual inspection and cable testing were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.Cable functionality was tested on carto 3 system while using a good known lab qdot micro catheter sample and no errors or issues were observed.The internal components were visualized and there were no burns or damaged parts.A device history review was performed for the finished device batch number, and no internal actions were identified.The burning smell issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 25-sep-2024, noted a correction to the 3500a follow-up #2 under h4.Device manufacture date as it should have been populated as 15-mar-2024.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
TX ECO CABLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SANMINA ISRAEL LTD.
ma¿a lot tarshiha
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19533922
Report Number2029046-2024-01939
Device Sequence Number20726763
Product Code LPB
UDI-Device Identifier10846835017427
UDI-Public10846835017427
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD140102
Device Lot NumberM2408096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/17/2024
08/23/2024
09/25/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/25/2024
09/16/2024
10/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; UNK CATHETER CABLE.; UNK_NGEN RF GENERATOR.
Patient SexUnknown